MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553650
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the stent failure to deploy was due to the physician's device manipulation during the procedure or related to a device malfunction.On the other hand, the code of use of device issue-misuse could be confirmed since the stent was intended to be implanted during a gastrojejunostomy procedure, which it's against the instruction for use (ifu).Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications."the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated for a gastrojejunostomy procedure"; however, it was reported that the axios stent was intended to be implanted during a gastrojejunostomy procedure.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
This report pertains to one of two hot axios devices used in the same patient.Refer to trackwise #22766761 and trackwise #22767798 for the associated device information.It was reported to boston scientific corporation that two axios stent and electrocautery enhanced delivery system were intended to be implanted in a gastrojejunostomy procedure performed on (b)(6) 2026.During the procedure, the distal flange of the first axios stent failed to deploy.The same issue was also reported with another device of the same type.Consequently, the physician placed an agile esophageal stent after the 2 failed axios stents.Therefore, the procedure was completed with a different device through the initial puncture site.There were no patient complications reported as a result of this event at this time.Note: it was reported that the axios stent was intended to be implanted during a gastrojejunostomy procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated for a gastrojejunostomy procedure.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25191495
Report Number3005099803-2026-01923
Device Sequence Number10333431
Product Code KNS
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)271215(10)38187537
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0038187537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/15/2026
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown